Supporting weakly Pareto optimal allocations in infinite dimensional nonconvex economies
In this paper, we prove a new version of the Second Welfare Theorem for economies with a finite number of agents and an infinite number of commodities, when the preference correspondences are not convex-valued and/or when the total production set is not convex. For this kind of nonconvex economies, a recent result obtained by one of the authors, introduces conditions which, when applied to the convex case, give for Banach commodity spaces the well-known result of decentralization by continuous prices of pareto optimal allocations under an interiority condition. In this paper, in order to prove a different version of the Second Welfare Theorem, we reinforce the conditions on the commodity space, assumed here to be a Banach lattice, and introduce a nonconvex version of the properness assumptions on preferences and the total rpoduction set. Applied to the convex case, our result becomes the usual Second Welfare Theorem when properness assumptions replace the interiority condition. The proof uses a Hahn-Banach Theorem generalization by Borwein-Jofré which allows to separate nonconvex sets in general Banach spaces.
|Date of creation:||Nov 2006|
|Date of revision:|
|Note:||View the original document on HAL open archive server: https://halshs.archives-ouvertes.fr/halshs-00086819|
|Contact details of provider:|| Web page: https://hal.archives-ouvertes.fr/|
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Bonnisseau, J.-M. & Cornet, B., 1986.
"Valuation equilibrium and Pareto optimum in nonconvex economies,"
CORE Discussion Papers
1986036, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
- Bonnisseau, Jean-Marc & Cornet, Bernard, 1988. "Valuation equilibrium and pareto optimum in non-convex economies," Journal of Mathematical Economics, Elsevier, vol. 17(2-3), pages 293-308, April.
- Anderson, Robert M, 1988. "The Second Welfare Theorem with Nonconvex Preferences," Econometrica, Econometric Society, vol. 56(2), pages 361-82, March.
- Monique Florenzano & Pascal Gourdel & Alejandro Jofré, 2006.
"Supporting weakly Pareto optimal allocations in infinite dimensional nonconvex economies,"
Springer, vol. 29(3), pages 549-564, November.
- Monique Florenzano & Pascal Gourdel & Alejandro Jofré, 2006. "Supporting weakly Pareto optimal allocations in infinite dimensional nonconvex economies," Université Paris1 Panthéon-Sorbonne (Post-Print and Working Papers) halshs-00086819, HAL.
- Starr, Ross M, 1969. "Quasi-Equilibria in Markets with Non-Convex Preferences," Econometrica, Econometric Society, vol. 37(1), pages 25-38, January.
When requesting a correction, please mention this item's handle: RePEc:hal:cesptp:halshs-00086819. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (CCSD)
If references are entirely missing, you can add them using this form.